Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 1, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 30, 2005, 3:13 PM MDT for El Paso County, Texas; Doña Ana County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2005, 3:13 PM MDT (21:13 UTC)
- Expired
- Jul 30, 2005, 5:15 PM MDT
- In force
- 2 hr
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
Counties Doña Ana County, NM, El Paso County, TX
The radar
The El Paso radar (KEPZ), 11 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.2 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 391 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1187 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 302116 FFWEPZ NMC013-TXC141-302315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 313 PM MDT SAT JUL 30 2005 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN DONA ANA COUNTY IN NEW MEXICO THIS INCLUDES THE CITY OF CHAPARRAL NORTHWESTERN EL PASO COUNTY IN TEXAS THIS INCLUDES THE CITIES OF...ANTHONY AND CANUTILLO * UNTIL 515 PM MDT * AT 310 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED POTENTIAL FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANTHONY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF ARROYOS ...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. TURN AROUND DONT DROWN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3182 10673 3181 10641 3208 10639 3208 10673 $$ BIRD
1 follow-up statement
000
WGUS74 KEPZ 302243
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
445 PM MDT SAT JUL 30 2005
NMC013-TXC141-302315-
EL PASO TX-DONA ANA NM-
445 PM MDT SAT JUL 30 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 515 PM MDT FOR DONA ANA AND
EL PASO COUNTIES...
AT 443 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAINFALL OVER THE WARNING AREA HAS DIMINISHED OR ENDED. THE
WARNING WILL BE ALLOWED TO EXPIRE AT 515 PM MDT UNLESS ADDITIONAL
RAINFALL DEVELOPS.
MOTORISTS SHOULD STILL EXERCISE EXTREME CAUTION AS AREA ROADS
MAY REMAIN FLOODED FOR THE NEXT SEVERAL HOURS. NEVER DRIVE INTO
A FLOODED SECTION OF ROAD. TURN AROUND...DONT DROWN.
LAT...LON 3277 10727 3279 10688 3283 10687 3305 10633
3298 10633 3295 10638 3201 10639 3199 10602
3141 10597 3139 10605 3146 10620 3176 10644
3175 10650 3179 10656 3179 10729
$$
MACBLAINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 2:30 PM MDT, 43 minutes earlier.
Area forecast discussion, Jul 30, 2:30 PM MDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 230 PM MDT SAT JUL 30 2005 .SYNOPSIS... DEEP SOUTHEAST FLOW AT LOWER LEVELS HAS USHERED A SIGNIFICANT AMOUNT OF MOISTURE INTO THE BORDERLAND. AFTERNOON HEAT HAS CAUSED THE ATMOSPHERE TO BECOME UNSTABLE AND RESULTED IN AREAWIDE THUNDERSTORM DEVELOPMENT. THUNDERSTORMS AND SHOWERS WILL CONTINUE INTO THE EVENING HOURS. SOME OF THESE STORMS WILL PRODUCE VERY HEAVY RAIN...AND THE POTENTIAL FOR LOCALIZED FLASH FLOODING EXISTS. THEREFORE A FLASH FLOOD WATCH IS IN EFFECT THIS EVENING FOR MUCH OF THE REGION. THE BEST CHANCES FOR HEAVY RAIN ARE IN THE SOUTHERN PORTIONS OF COUNTIES BORDERING MEXICO AND ESPECIALLY FROM DEMING WESTWARD. THE MOISTURE WILL BEGIN TO SHIFT WEST INTO ARIZONA ON SUNDAY BUT ISOLATED STORMS ARE EXPECTED TO CONTINUE. EARLY NEXT WEEK MOISTURE LEVEL FURTHER DECREASE ALLOWING FOR WARMER TEMPERATURES AND LOWER CHANCES OF THUNDERSTORMS. && .DISCUSSION... DECIDED TO ISSUE A FLASH FLOOD WATCH FOR A MAJOR PORTION OF THE CWFA. MORNING SOUNDINGS AND LATEST MODEL OUTPUTS SHOW A SUBSTANTIALLY HIGHER AMOUNT OF MOISTURE IN PLACE OVER THE CWFA. PROG SOUNDINGS SHOW THAT THE ATMOSPHERE WILL BECOME UNSTABLE AT SFC TEMPS A FAIR BIT BELOW EXPECTED MAX TEMPS. AREA WIDE SCT TSTMS ARE ALREADY OCCURRING OVER THE EASTERN AND NORTHERN PORTIONS OF THE CWFA. THE SW AREA WILL BE LATER DUE TO EXTENSIVE CLOUDCOVER. HOWEVER I BELIEVE THAT AREA WILL ALSO FIRE OFF EARLY THIS EVENING. ALOFT A WEAK DISTURBANCE LOOKS TO TRACK OVER THE CWFA LATE THIS AFTERNOON AND THROUGH THE EVENING HOURS. WILL FOCUS THE HIGHER POPS OVER THE SW AND THIS CORRELATES WELL WITH TWC POPS. NORTH CENTRAL CWFA LOOKS THE MOST STABLE AND THE DRIEST...BUT EVEN THEY HAVE GOOD POTENTIAL...SO POPS ADDED FOR ALL ZONES. ADDED POPS TO THE S SAC ZONE ALSO DUE TO TERRAIN ENHANCEMENT LIKELIHOOD. INCREASED POPS IN THE SOUTHERN ZONES WHERE PWS ARE EXCEEDINGLY HIGH. STORM MOTIONS WILL BE VERY SLOW. LESS THAN 5 MPH... EARLY EVIDENCE VERIFIES THIS. FOR TOMORROW GFS AND ETA BOTH INDICATE SUBSTANTIAL MID AND UPPER DRYING. THE RIDGE ALOFT IS SHIFTING EAST A BIT AND THE BULK OF THE MOISTURE IS BEING DIRECTED OVER EASTERN AZ. WELL LOSE SOME PW...BUT THE LOW LEVELS STAY MOIST WITH HEALTHY DEWPOINTS. THUS WE STILL LOOK TO GO MODERATELY UNSTABLE IN THE AFTERNOON. THUS WILL HAVE TO KEEP SOME SLIGHT POPS OVER THE SOUTHERN AND EASTERN ZONES. WILL AGAIN FAVOR HIGHER POPS OUT WEST. SUNDAY AND MONDAY SOME ADDITIONAL DRYING WILL HELP TO WARM TEMPS AND FURTHER DECREASE TSTM ACTIVITY. BY MIDWEEK IT APPEARS THAT SOME RECYCLED ENTRAPPED MOISTURE ASSOCIATED WITH THE HIGH BEGINS TO INCREASE OVER THE AREA. THUS BROADBRUSH MINIMAL POPS FOR THE ENTIRE CWFA THROUGH THE REST OF THE FORECAST WITH SEASONALLY WARM TEMPS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 69 93 70 95 72 / 30 10 10 0 0 SIERRA BLANCA TX 66 89 65 95 69 / 30 10 10 0 0 LAS CRUCES 67 91 68 94 70 / 20 10 10 0 0 ALAMOGORDO 64 88 64 94 67 / 10 0 0 0 0 CLOUDCROFT 47 78 47 74 50 / 10 10 0 10 0 TRUTH OR CONSEQUENCES 67 92 67 94 70 / 10 0 0 0 0 SILVER CITY 63 87 64 89 64 / 30 20 20 20 0 DEMING 66 92 66 95 69 / 40 20 20 0 0 LORDSBURG 66 92 66 94 69 / 40 30 30 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THIS EVENING UNTIL 10PM NMZ022-024-030>032. FLASH FLOOD WATCH THIS EVENING UNTIL 10PM TXZ055>056. && 14 / BIRD
Hazardous weather outlook, Jul 30, 11:15 AM MDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 1115 AM MDT SAT JUL 30 2005 NMZ022>024-030>032-TXZ055-056-302200- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHWEST DESERT/BOOTHEEL NM- SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO... SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK... TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 1115 AM MDT SAT JUL 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... ...FLASH FLOOD WATCH THIS AFTERNOON AND EVENING FOR SOUTHERN NEW MEXICO AND FAR WEST TEXAS... VERY HIGH MOISTURE LEVELS OVER THE AREA AND DAYTIME HEATING WILL PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS AND HEAVY SHOWERS ACROSS THE BORDERLAND THIS AFTERNOON AND EVENING. SLOW STORM MOVEMENT WILL HELP TO PRODUCE HEAVY RAINFALL OVER LOCALIZED AREAS. THUS A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE SOUTHERN NEW MEXICO COUNTIES OF DONA ANA...OTERO...LUNA...GRANT...AND HIDALGO. THE WATCH ALSO COVERS THE FAR WEST TEXAS COUNTIES OF EL PASO AND HUDSPETH. .DAYS TWO THROUGH SEVEN... SUNDAY AND MONDAY THE ATMOSPHERE DRIES OUT TO REDUCE FLOODING RISKS BUT ENOUGH MOISTURE WILL REMAIN IN PLACE TO EXPECT ISOLATED AFTERNOON AND EARLY EVENING STORMS. MID WEEK MOISTURE AGAIN INCREASES SLIGHTLY BETTER CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BIRD
In the hours before
Special weather statement, Jul 30, 1:56 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 156 PM MDT SAT JUL 30 2005 NMZ022>025-030>032-TXZ055-056-302300- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/BOOTHEEL NM-SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO... SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK... TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 156 PM MDT SAT JUL 30 2005 ...THUNDERSTORMS WITH HEAVY RAIN THIS AFTERNOON... SHOWERS AND THUNDERSTORMS WILL GRADUALLY INCREASE IN COVERAGE AND INTENSITY THROUGH 5 PM ACROSS SOUTHWESTERN NEW MEXICO AND FAR WESTERN TEXAS. STORM MOVEMENT WILL BE WEST TO NORTHWEST AT ROUGHLY 5 TO 10 KTS. WITH SUCH A SLOW DRIFT AND ABUNDANT MOISTURE IN THE ATMOSPHERE...THE GREATEST THREATS WILL BE HEAVY RAINS WITH THE POTENTIAL FOR FLASH FLOODING. LOCALIZED FLOODING ALONG DRAINAGES AND LOW LYING AREAS AND ROADS IS POSSIBLE NEAR THESE STORMS. DO NOT ATTEMPT TO CROSS ARROYOS OR LOW SPOTS IF WATER COVERS THE ROADWAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Nearby
Flash Flood Warnings in Texas, 2005Flash Flood Warnings in New Mexico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.